New York, 2012Flash Flood in New York, September 28, 2012
September 28, 2012 · NWS OKX · 1 event in 1 county or zone
An area of low pressure moved across the area producing periods of heavy rainfall. One round of heavy rainfall coincided with high tide on Long Island Sound.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved across the area producing periods of heavy rainfall. One round of heavy rainfall coincided with high tide on Long Island Sound. The tides were astronomically high with a full moon predicted on September 29. This exacerbated the flash flooding situation in Westchester County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 28, 6:25 AM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 28, 6:25 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
725 AM EDT FRI SEP 28 2012
.SYNOPSIS...
LOW PRESSURE WILL RIDE ALONG A STATIONARY FRONT TODAY...AND PASS
EAST TONIGHT. A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL IMPACT
THE REGION OVER THE WEEKEND...FOLLOWED BY WEAK HIGH PRESSURE EARLY
IN THE NEW WEEK. LOW PRESSURE RETURNS FOR THE MID WEEK PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATES BASED ON LATEST RADAR TRENDS...LATEST MODEL GUIDANCE AND
TEMP/DPS. THE WIDESPREAD RAIN HAS MOVED TO THE NORTH...BUT DO
EXPECT ADDITIONAL SHOWERS AND POSSIBLE THUNDERSTORMS TO DEVELOP
UPSTREAM OUT AHEAD OF THE LOW/FRONTAL BOUNDARY.
MODELS IN GENERAL AGREEMENT WITH HANDLING OF WEAK UPPER SHORTWAVE
THAT IS TRAVERSING ACROSS THE AREA EARLY THIS MORNING. WHILE
MODELS HANDLE THIS FEATURE SIMILARLY...THE PROXIMITY AND EXACT
PLACEMENT OF THE SFC LOW OVER PA WILL BE VERY IMPORTANT...AND
CONFIDENCE IN HOW FAR NORTH THIS LOW MOVES REMAINS SOMEWHAT LOW.
WILL FOLLOW A GFS SOLUTION AT THIS TIME BASED ON CURRENT
OBS/TRENDS...AS A MODEL BLEND YIELDS A COMPROMISE THAT WILL SIMPLY
NOT MAKE SENSE FOR OUR AREA FROM A GRIDDED STANDPOINT.
PLENTY OF ISENTROPIC LIFT ABOVE 295 K...AMPLE MID LEVEL LIFT AND
INCREASING LAYER PRECIPITABLE WATER CONTENT SHOULD PROVIDE ENOUGH
SUPPORT FOR RAIN HEAVY AT TIMES...ESPECIALLY DURING THE MORNING OUT
AHEAD OF THE LOW.
AS FOR CONVECTION...FEEL THUNDER WILL BE ISOLATED. HOWEVER...PLENTY
OF DIRECTIONAL/SPEED WIND SHEAR PRESENT...0-3 KM HELICITY...AS
THE FRONT REMAINS NEARBY OR JUST SOUTH. DISCRETE CELLS COULD
ROTATE...AND AN ISOLATED TORNADO CANNOT BE RULED OUT...MAINLY THIS
MORNING.
DEPENDING ON HOW MUCH OF THE AREA GETS INTO THE WARM
SECTOR...ALONG WITH LOW PRESSURE PLACEMENT...WILL DICTATE THUNDER
CHANCES. AT THIS TIME EXPECT THUNDER CHANCES TO INCREASE DURING
THE AFTERNOON. HOWEVER...FEEL THE BULK OF THIS ACTIVITY REMAINS
SOUTH AND COULD SEE A LINE OF CONVECTION DEVELOP JUST SOUTH AHEAD
OF THE LOW AND ALONG THE FRONT.
TEMPS WILL RISE TO ABOVE NORMAL LEVELS...CLOSE TO MOS. WILL BLEND
THE LATEST NUMBERS...AND AGAIN THESE TEMPS WILL GREATLY DEPEND ON
EXACTLY WHERE WARM SECTOR SETS UP.
THERE IS A HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
MODELS IN GOOD AGREEMENT WITH HANDLING OF CLOSED UPPER LOW MOVING
SOUTH FROM CANADA AND SETTLING ACROSS THE GREAT LAKES REGION. AT THE
SFC...WEAK LOW PRESSURE SLOWLY MOVES EAST/NORTHEAST TONIGHT...RIDING
ALONG A FRONTAL BOUNDARY.
FOR TONIGHT...SHOWERS MOVE EAST AS THE NIGHT PROGRESSES AS DRIER
AIR SWEEPS IN ACROSS WESTERN SECTIONS. WEAK VORTICITY ADVECTION
OUT AHEAD OF THIS CLOSED LOW COULD TOUCH OFF A SHOWER OR TWO AT
ANY TIME LATER TONIGHT AND THROUGH THE DAY SATURDAY...SO MINIMAL
POPS ARE STILL WARRANTED. HOWEVER...THE BULK OF THE MOISTURE AND
LIFT WILL REMAIN TO THE EAST OF THE CWA DURING THIS TIMEFRAME.
CLOUD COVER TONIGHT SHOULD ENSURE SLIGHTLY ABOVE NORMAL TEMPS.
HOWEVER...THE LINGERING CLOUD COVER SATURDAY WILL ONLY ALLOW THE
MERCURY TO RISE CLOSE TO NORMAL LEVELS. MOS IS QUITE CLOSE DURING
THIS PERIODS...AND A BLEND WILL BE FOLLOWED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SOMEWHAT UNSETTLED...ALBEIT LIGHT PRECIPITATION IN THE LONG TERM AS
CUT OFF UPPER LEVEL LOW AND NEARLY STATIONARY COLD FRONT WELL OFF
THE EAST COAST ARE THE MAIN PLAYERS TO START OFF THE PERIOD. SURFACE
LOW PRESSURE ALONG THE STALLED FRONTAL BOUNDARY PUSHES AWAY FROM THE
AREA AS THE UPPER LEVEL LOW SITUATED BETWEEN THE HUDSON BAY AND THE
GREAT LAKES MOVES SOUTHWEST TOWARD THE GREAT LAKES ON SATURDAY. WITH
THE UPPER LOW IN THE VICINITY AND COLD POOL ALOFT...THERE WILL BE
SOME INSTABILITY SHOWERS ACROSS THE AREA...WITH THE BEST CHANCES
NORTH AND WEST OF THE NEW YORK METRO AREA.
A PIECE OF ENERGY FROM THE UPPER LEVEL LOW THEN SWINGS ACROSS THE
EASTERN GREAT LAKES AND TRACKS TO THE NORTHEAST SUNDAY INTO MONDAY.
THERE IS A GOOD DEAL OF UNCERTAINTY WITH THE TRACK OF THIS LOW. ALL
MODELS TRACK THIS LOW TO THE NORTH AND EAST OF THE AREA...BUT THE
ECMWF TRACKS THE LOW THROUGH CENTRAL NY...WHILE THE GFS TRACKS IT
ACROSS THE EASTERN GREAT LAKES...AND THE GEM IS CLOSER TO THE
ECMWF...BUT WEAKENS IT AS IT GETS ABSORBED INTO A COASTAL LOW. THE
ECMWF ALSO HAS THIS COASTAL LOW...BUT IT IS FARTHER OFFSHORE...MORE
ALIGNED WITH THE COLD FRONT...AND WEAKER. SO WENT WITH CHANCE POPS
DUE TO UNCERTAINTY.
HIGH PRESSURE BUILDS IN FOR MONDAY NIGHT. LOW PRESSURE FORMS ALONG
THE FRONTAL BOUNDARY OVER THE SOUTHEAST U.S. AND TRACKS NORTHEAST
MONDAY. ECMWF AND GEM TRACKS THE LOW SOUTH AND EAST OF THE
CWA...WITH A SOLID HALF INCH OF QPF...WHILE THE GFS IS MORE
SUPPRESSED WITH HIGH PRESSURE OVER THE REGION FOR TUESDAY. HIGH
PRESSURE BUILDS IN FOR TUESDAY NIGHT AND WEDNESDAY...WITH POSSIBLY
ANOTHER SYSTEM POISED TO AFFECT THE REGION AT THE END OF THE WEEK.
&&
.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
A FRONTAL BOUNDARY SOUTH OF THE REGION WILL SLOWLY LIFT NORTH
TOWARDS THE REGION TODAY. A WAVE OF LOW PRESSURE TRAVELING ALONG
THE FRONT...WILL MOVE ACROSS THE AREA TERMINALS THROUGH THE DAY.
FORECAST CONFIDENCE IS LOW.
THE FORECAST...CIGS AND WINDS...WILL DEPEND ON THE TRACK OF THE
LOW AND ASSOCIATED WARM FRONT. THERE REMAINS UNCERTAINTY IN THE
FORECAST AS TO WHETHER OR NOT THE WARM FRONT MOVES ON SHORE THIS
MORNING...AND IF IT DOES HOW FAR NORTH THE WARM FRONT WILL MOVE.
DEPENDING ON HOW FAR NORTH THE FRONT LIFTS...WILL ALSO DEPENDS ON
THE TRACK OF THE LOW.
CIGS WILL GRADUALLY REMAIN BETWEEN 1500 TO 2500 FT. VISIBILITIES
WILL LOWER TO 3 TO 5 SM IN SHOWERS AND FOG. THERE IS A CHANCE
THAT A FEW ISOLATED LOCATIONS FALL TO LESS THAN 3 SM...HOWEVER
WHERE IT DOES...IT SHOULD BE SHORT LIVED.
THERE COULD BE A CHANCE OF SHOWERS AT JUST ABOUT ANY TIME THROUGH
THE DAY...HOWEVER THE BULK OF THE PRECIPITATION APPEARS TO HAVE
SHIFTED TO THE NORTH OF THE TERMINALS. IN ADDITION THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS FROM 15Z-20Z...HOWEVER THUNDER IS
NOT INCLUDED AT THIS TIME WITH THE LOW PROBABILITY AND ISOLATED
COVERAGE.
TONIGHT...MVFR CIGS AND VSBYS ARE EXPECTED WITH LIGHT RAIN OR
DRIZZLE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
OUTLOOK FOR 12Z SAT-TUE...
.SAT-TUE...GENERALLY VFR BUT MVFR OR LOWER CONDITIONS POSSIBLE AT
TIMES IN SHOWERS. LOW CONFIDENCE ON DETAILS.
&&
.MARINE...
AS LOW PRESSURE APPROACHES TODAY...WINDS CONTINUE TO INCREASE
THIS MORNING. THESE WINDS WILL THEN DIMINISH LATER IN THE DAY AS
THE LOW MOVES OVERHEAD. SEAS WILL BUILD IN RESPONSE TO THE
INCREASING WINDS AND WAVE WATCH III OUTPUT QUITE REASONABLE.
BY TONIGHT...THE AREA OF LOW PRESSURE AND ASSOCIATED FRONT MOVE
EAST. WINDS WILL DIMINISH TONIGHT AND SATURDAY AS THE PRESSURE
GRADIENT REMAINS QUITE WEAK.
LINGERING ROUGH OCEAN SEAS...MAINLY ACROSS EASTERN WATERS THIS
EVENING...WILL SUBSIDE OVERNIGHT AND SATURDAY.
SUB-SCA CONDS EXPECTED ON THE WATERS THROUGH THE WEEKEND AND INTO
THE START OF THE NEW WEEK.
&&
.HYDROLOGY...
A HALF TO AN INCH OF RAIN HAS FALLEN NW OF NYC...LESSER AMOUNTS
ELSEWHERE...AND AN ADDITIONAL HALF AN INCH OR SO IS EXPECTED.
LOCALLY HIGHER AMOUNTS REMAIN POSSIBLE.
MAIN CONCERN IS FOR MINOR URBAN/POOR DRAINAGE FLOODING. ISOLATED
FLASH FLOODING COULD OCCUR WITH HEAVIEST TSTMS THIS AFTERNOON AND
EARLY EVENING ACROSS LONG ISLAND AND SOUTHERN CT...BUT THIS THREAT
APPEARS TO BE QUITE LOW.
&&
.TIDES/COASTAL FLOODING...
THE COMBINATION OF HIGH ASTRONOMICAL HIGH TIDES WITH THE UPCOMING
FULL MOON...PLUS ABOUT 1 TO 1.5 FT OF SURGE AHEAD OF LOW PRESSURE
APPROACHING THE AREA TODAY COULD LEAD TO ISOLATED MINOR COASTAL
FLOODING AT THE TIMES OF HIGH TIDE TONIGHT IN THE MOST VULNERABLE
LOCATIONS ALONG THE SOUTH SHORE BACK BAYS OF WESTERN LONG
ISLAND...AND ALONG WESTERN LONG ISLAND SOUND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ335-338-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
340-353-355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350.
&&
SYNOPSIS...MPS/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MPS
AVIATION...BC
MARINE...MPS/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 28, 3:15 AM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
415 AM EDT FRI SEP 28 2012
CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-290900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
415 AM EDT FRI SEP 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS COULD PRODUCE
GUSTY OR EVEN DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED
OUT...ESPECIALLY DURING THE MORNING HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-080-081-178-179-290900-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
415 AM EDT FRI SEP 28 2012
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS COULD PRODUCE
GUSTY OR EVEN DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED
OUT...ESPECIALLY DURING THE MORNING HOURS.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-290900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
415 AM EDT FRI SEP 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS COULD PRODUCE
STRONG GUSTY WINDS AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Sep 28, 10:21 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1121 AM EDT FRI SEP 28 2012
NYZ078-177-281615-
NORTHERN NASSAU-NORTHWEST SUFFOLK-
1121 AM EDT FRI SEP 28 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...
AT 1118 AM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR GLEN COVE...AND MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR OYSTER BAY BY 1130 AM.
NEAR COLD SPRING HARBOR BY 1145 AM.
NEAR HUNTINGTON BY 1150 AM.
NEAR CENTERPORT BY NOON.
NEAR NORTHPORT BY 1205 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 1/2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS WILL CAUSE MINOR FLOODING OF URBAN
AND POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7372 4085 7366 4090 7364 4092 7357
4092 7352 4090 7349 4093 7351 4095 7349
4094 7344 4091 7341 4096 7340 4093 7335
4093 7328 4091 7321 4094 7315 4097 7316
4098 7313 4092 7308 4078 7366
NVFlash Flood, Westchester
- When
- September 28, 10:32 AM EST to 11:02 AM EST
- Where
- Westchester County, 0.56 mi ENE of Fleetwood to 1.45 mi WNW of Pelham Manor
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 40.923, -73.820
The northbound Hutchinson River Pkwy. was closed at Interstate 95 in Eastchester due to flooding. The local fire department was dispatched to rescue the passengers of five vehicles stranded in flood waters. The ramp connecting the eastbound Cross County Pkwy. to the Hutchinson River Pkwy. in Fleetwood was closed due to flooding. The southbound Hutchinson River Pkwy. was also closed between exit 16, Webster Ave., and exit 7, Boston Rd., due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Washington, September 28, 20121 death · 1 event
- Flash Flooding in Texas, September 28, 2012$3.6 million · 5 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$552,000 · EF0 · 9 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$55,000 · EF0 · 4 events
- Dense Fog in Virginia, September 28, 201213 events
- Flash Flooding in Connecticut, September 28, 20127 events
- Damaging Winds in Virginia, September 28, 2012$7,000 · 53 kt wind · 4 events
- Hail in North Carolina, September 28, 20121 in hail · 3 events
- Waterspouts in Gulf of Mexico, September 28, 20123 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 28, 20123 events
- Damaging Winds in Virginia, September 28, 2012$1,000 · 50 kt wind · 2 events
- Damaging Wind in New York, September 28, 2012$2,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412685.